Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The lift and drag on a flat plate at low Reynolds number via variational methods


Authors: W. E. Olmstead and D. L. Hector
Journal: Quart. Appl. Math. 25 (1968), 415-422
DOI: https://doi.org/10.1090/qam/99872
MathSciNet review: QAM99872
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] C. J. Bouwkamp, Kon. Ned. Akad. Wetensch. 12, 208 (1950)
  • [2] E. Carleman, Math. Z. 15, 111 (1922)
  • [3] S. C. R. Dennis and J. Dunwoody, J. of Fluid Mech. 24, 577 (1966)
  • [4] Hidenori Hasimoto, On the flow of a viscous fluid past an inclined elliptic cylinder at small Reynolds numbers, J. Phys. Soc. Japan 8 (1953), 653–661; errata, 9, 146 (1954). MR 0057675, https://doi.org/10.1143/JPSJ.8.653
  • [5] I. Imai, Proc. Roy. Soc. A224, 141 (1954)
  • [6] D. S. Jones, The theory of electromagnetism, International Series of Monographs on Pure and Applied Mathematics, Vol. 47. A Pergamon Press Book, The Macmillan Co., New York, 1964. MR 0161555
  • [7] Harold Levine and Julian Schwinger, On the theory of diffraction by an aperture in an infinite plane screen. I, Physical Rev. (2) 74 (1948), 958–974. MR 0026920
  • [8] T. Miyagi, J. Phys. Soc. Japan 19, 1063 (1964)
  • [9] W. E. Olmstead, A note on Oseen flow in the plane, J. Math. and Phys. 44 (1965), 240–244. MR 0182239
  • [10] N. A. V. Piercy and H. F. Winny, Proc. Roy. Soc. A140, 543 (1933)
  • [11] R. Seebass, K. Tamada and T. Miyagi, Phys. of Fluids (1966)
  • [12] K. Tamada and T. Miyagi, J. Phys. Soc. Japan 17, 373 (1962)
  • [13] S. Tomotika and T. Aoi, The steady flow of a viscous fluid past an elliptic cylinder and a flat plate at small Reynolds numbers, Quart. J. Mech. Appl. Math. 6 (1953), 290–312. MR 0057099, https://doi.org/10.1093/qjmam/6.3.290


Additional Information

DOI: https://doi.org/10.1090/qam/99872
Article copyright: © Copyright 1968 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website